Any suggestions

Hi all,

Eerrrrmmm, ok I knew what I want to say but it's gone so please excuse if I waffle on a bit ,

I have been back and fourth to gp and hospital for the last 2 years with chronic pain (have posted on here once about it I think) been on pregablin benorphine patches and amtrip, saw pain management (got 3 hours notice as someone had cancelled did I want it a big yes phoned mum and she came and with me)was told by a very abutted lady that I shouldn't be on the benorphine patches and to up the amtrip, by 10mg a fortnight till I get to 100 was on 30, sounds like loads to me.

The following week I saw the CFS team very nice ladies appointment was for an hour again mum took me, they both agreed that I have fibro, really just confirming what the go had said, talked to them about what the p/m lady had said and they said it sounded a lot, but then went to gp and he said no it's not but most people with fibro settle around the50 to 70 mark, increase to 50 this weekend.Back to gp this evening,to see if the increase in amtrip is helping, but I am worried about the weight I am putting on a stone and half in the last 18 moths, I know that it can be a side affect of the pregablin is there anything else that people could suggest I put forward to the gp that I could take for pain that doesn't pile the weight on, 10 years ago I went from around the 24 stone mark ( scales I have went to 23 stone and wen I got on them they said error) I lost 7and half stone and have kept it off until I was on the pregablin just worried and stressing about the weight gain as I don't wasn't to get to that size again,

Pain has been increasing so much in the past 6 months, I was living with mum and da for a year. But living in a small 2 bed bungalow with 3 adults was difficult, after many rows manyly with dad as we both like are own opinion. I divided it wasn't fair on them, I found a place to rent on my own, been in here 8 weeks now it very nice having my own space, plus they are only 10 minutes away, mum comes over ever day and helps me with things and writes my lists of what I have to do, she cooks me meals and puts them in the freezer, me and dad get along much better now lol,

Oh yes my point is there anything that people can suggest that I can put forward to the go this evening instead of the pregablin because I really don't want to end with any more weight gain. I do excise as much as my body allows at the moment it's yoga and using the wii fit.

Right enough of my waffling

Hope all of you have a good day

Regards

H

5 Replies

oldestnewest
  • Hi H

    First of all 100mg of Amitryptyline is not a lot. My Rheumatologist wanted me to go to over that, but I can't remember how much it was now!

    May I ask if you have come off the patches? If so, could you talk to your GP and explain that the patches were in fact helping with your pain, and that you would like to go back on them.

    Have you tried Tramadol? It is a strong medication but does not have the side effect of weight gain.

    You must discuss this with your GP as I am not medically trained and am not a doctor. Please also bear in mind that not all medications suit all people.

    Please let us know how you get on.

    Wishing you less pain and more peace

    Lu x

    Volunteer Administrator

  • Hello, I cant advise about meds as I cant tolerate many of them, as far as weight gain goes I do know how that feels. With a lot of input from my GP and practice nurse we are addressing this and very slowly the weight is going down, when you are on meds you do need help, you need to eat well to metabolise medication, just passing on my own experience. Do ask to see a dietician they can really help you. Lou xxx

  • Sorry too late coming on site today to give any advice but that does of antidepressants doesn't sound excessive. Many doctors are of the opinion that what they call strong opiads do not really work for people with fibro. I was on the same patches and discontinued them because of an allergy to the sticky substance but found they didn't really do anything more for the pain than pregablin, cocodamal and ibuprophen.

    Do hope that you can find something that suits you and does not have the weight gain effect.x

  • Hi Butterfly_wings

    I am so genuinely sorry that I have not been able to get online time for your GP appointment. I cannot recommend any medications but there are plenty out there that you could discuss with your doctor including Gabapentin (which is one rung down the ladder from Pregabalin). There is also Nortriptyline (which is the sister drug for Amitriptyline). Or you could discuss out and out pain killers such as Nefopam.

    it may help to read a few of the Fibro sites and see what other medications that you could talk to your doctor about? I want ti sincerely wish you all the best of luck.

    All my hopes and dreams for you

    Ken

  • Thanks for all your replys sorry didn't get on over the weekend, doctor didn't really see the point in changing anything, just told told me to watch what I eat and be more active (didn't see my own go another in the practice ) but the up on the amtrip is beginning to help with pain and slightly with sleep x

You may also like...